MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L DE C.V. KYPHON XPANDER¿ II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC MEXICO S. DE R.L DE C.V. KYPHON XPANDER¿ II INFLATABLE BONE TAMP; ARTHROSCOPE
Catalog Number KX203
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with fracture of vertebral body and underwent balloon kyphoplasty (bkp) procedure.During surgery, the balloon burst while inflating at normal pressure(under 700 psi).The product came in contact with the patient.No complications to the patient were reported as a result of the event.There was no delay in procedure time as a result of alleged malfunction.
 
Additional Manufacturer Narrative
Visual and functional evaluation with a sample syringe identified a puncture on the ibt balloon.The morphology, location and timing of the balloon rupture is consistent with in vivo contact with sharp object, such as bone splinters.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER¿ II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L DE C.V.
avenida paseo cucapah # 10510
parque industrial ei lago
tijuana,bc 22570
MX  22570
MDR Report Key8104930
Report Number1030489-2018-01554
Device Sequence Number2118740
Product Code HRX
UDI-Device Identifier00643169093676
UDI-Public00643169093676
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKX203
Device Lot Number0009274316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 11/02/2018
Supplement Date Received by Manufacturer01/18/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR